MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE

SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE
Catalog Number 014771
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an unknown procedure while using the drill and sleeve to drill through the glenoid bone in the shoulder via the glenoid drilling guide the drill of the product broke of in the bone.The fluted ends were exposed but the drill was still partly in the glenoid.A grasper was used to pull the drill out of the bone and removed from the patient.A new drill and sleeve was opened and the procedure continued with only a few minutes delay (3mins).All the drill parts were removed.A back up device was available and no patient injuries or significant delay were reported.
 
Additional Manufacturer Narrative
One (b)(4) t-fix sterile rcg drill pack reported on.Due to product unavailability, the product was not returned for evaluation.Definitive conclusions, accurate investigation and evaluation were not fully possible without evaluation of physical product.Therefore complaint could not be ultimately confirmed.If objective evidence or further relevant information becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Product met specifications upon release to distribution.Failures are monitored by surveillance.

Brand Name
T-FIX RCG STERILE PAC
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8336732
Report Number1219602-2019-00193
Device Sequence Number16678601
Product Code HRX
UDI-Device Identifier03596010446114
UDI-Public03596010446114
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K925573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number014771
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date03/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1